Journal of Mathematical Logic 15 (1):1550002 (2015)

Abstract
We explore a notion of pseudofinite dimension, introduced by Hrushovski and Wagner, on an infinite ultraproduct of finite structures. Certain conditions on pseudofinite dimension are identified that guarantee simplicity or supersimplicity of the underlying theory, and that a drop in pseudofinite dimension is equivalent to forking. Under a suitable assumption, a measure-theoretic condition is shown to be equivalent to local stability. Many examples are explored, including vector spaces over finite fields viewed as 2-sorted finite structures, and homocyclic groups. Connections are made to products of sets in finite groups, in particular to word maps, and a generalization of Tao's Algebraic Regularity Lemma is noted.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1142/s0219061315500026
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 64,209
Through your library

References found in this work BETA

Simple Theories.Byunghan Kim & Anand Pillay - 1996 - Annals of Pure and Applied Logic 88 (2):149-164.
On Pseudo-Finite Dimensions.Ehud Hrushovski - 2013 - Notre Dame Journal of Formal Logic 54 (3-4):463-495.
From Stability to Simplicity.Byunghan Kim & Anand Pillay - 1998 - Bulletin of Symbolic Logic 4 (1):17-36.
Asymptotic Classes of Finite Structures.Richard Elwes - 2007 - Journal of Symbolic Logic 72 (2):418 - 438.
Definability and Definable Groups in Simple Theories.Anand Pillay - 1998 - Journal of Symbolic Logic 63 (3):788-796.

View all 13 references / Add more references

Citations of this work BETA

Model Theory of Finite and Pseudofinite Groups.Dugald Macpherson - 2018 - Archive for Mathematical Logic 57 (1-2):159-184.
Dividing and Weak Quasi-Dimensions in Arbitrary Theories.Isaac Goldbring & Henry Towsner - 2015 - Archive for Mathematical Logic 54 (7-8):915-920.
Pseudofinite Difference Fields.Tingxiang Zou - forthcoming - Journal of Mathematical Logic.
Ordered Asymptotic Classes of Finite Structures.Darío García - 2020 - Annals of Pure and Applied Logic 171 (4):102776.

View all 8 citations / Add more citations

Similar books and articles

Analytics

Added to PP index
2015-07-11

Total views
24 ( #457,566 of 2,455,350 )

Recent downloads (6 months)
1 ( #449,153 of 2,455,350 )

How can I increase my downloads?

Downloads

My notes